Alert archive / Mississippi / Tornado Warnings in 2022

Tornado Warning 35, NWS Jackson, MS

March 30, 20224 counties in Mississippi

NWS Jackson, MS issued this tornado warning at Mar 30, 2022, 3:36 PM CDT for 4 counties in Mississippi. It was in force for 54 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 30, 2022, 3:36 PM CDT (20:36 UTC)
Expired
Mar 30, 2022, 4:30 PM CDT
In force
54 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Hinds County, MS, Madison County, MS, Warren County, MS, Yazoo County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 47 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 30, 3:41 PM CDTTORNADO5 Ese Oak Ridge, MSTHIS EF1 TORNADO BEGAN ALONG YOUNGSTON RD IN EASTERN WARREN COUNTY SNAPPING AND UPROOTING MULTIPLE TREES THEN CONTINUED EASTWARD ACROSS THE BIG BLACK RIVER INTO NORTHWEST HINDS COUNTY. HERE IT MOVED ACROSS PRIVATE HUNTING CLUB PROPERTY AND SNAPPED AND UPROOTED
Mar 30, 3:48 PM CDTTSTM WND DMG5 Nne Edwards, MSTREES AND POWER LINES DOWNED ALONG ASKEW RD.
Mar 30, 3:53 PM CDTTSTM WND DMG4 Nw Brownsville, MSTREE AND POWERLINE DOWNED AT COX FERRY AND FARR.
Mar 30, 3:54 PM CDTTSTM WND DMG4 W Brownsville, MSTREE DOWNED ON JOHN WARREN RD.
Mar 30, 3:55 PM CDTTSTM WND DMG3 Wsw Brownsville, MSLARGE TREED DOWN ON MS HWY 22 WEST OF COX FERRY RD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 30, 12:16 PM CDTTornado WatchSPC9 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 8.6 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2022-03-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 18 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2022-03-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 177 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
18 J/kg
Mixed-layer CIN
-557 J/kg
Mixed-layer LCL
781 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
177 m²/s²
0-3 km storm-relative helicity
452 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

692 
WFUS54 KJAN 302036
TORJAN
MSC049-089-149-163-302130-
/O.NEW.KJAN.TO.W.0035.220330T2036Z-220330T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Jackson MS
336 PM CDT Wed Mar 30 2022

The National Weather Service in Jackson has issued a

* Tornado Warning for...
  East central Warren County in west central Mississippi...
  Southeastern Yazoo County in central Mississippi...
  Northwestern Hinds County in central Mississippi...
  Southwestern Madison County in central Mississippi...

* Until 430 PM CDT.
    
* At 336 PM CDT, a severe thunderstorm capable of producing a tornado
  was located over Flowers, or 8 miles southeast of Redwood, moving
  east at 45 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Youngton around 340 PM CDT.
  Brownsville around 355 PM CDT.
  Flora and Pocahontas around 405 PM CDT.
  Annandale around 415 PM CDT.
  Gluckstadt around 420 PM CDT.
  Canton around 425 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3233 9076 3245 9079 3276 9004 3256 8995
      3245 9024
TIME...MOT...LOC 2036Z 255DEG 39KT 3243 9068 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

DC
3 follow-up statements
404 
WWUS54 KJAN 302055
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
355 PM CDT Wed Mar 30 2022

MSC149-302105-
/O.CAN.KJAN.TO.W.0035.000000T0000Z-220330T2130Z/
Warren MS-
355 PM CDT Wed Mar 30 2022

...THE TORNADO WARNING FOR EAST CENTRAL WARREN COUNTY IS CANCELLED...
    
The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 800 PM CDT for central and
west central Mississippi.

LAT...LON 3244 9059 3251 9055 3255 9056 3276 9004
      3256 8995 3245 9024 3237 9060
TIME...MOT...LOC 2055Z 240DEG 45KT 3254 9045 

$$

MSC049-089-163-302130-
/O.CON.KJAN.TO.W.0035.000000T0000Z-220330T2130Z/
Yazoo MS-Hinds MS-Madison MS-
355 PM CDT Wed Mar 30 2022

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 430 PM CDT FOR
SOUTHEASTERN YAZOO...NORTHWESTERN HINDS AND SOUTHWESTERN MADISON
COUNTIES...
    
At 355 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Brownsville, or 15 miles northwest of Clinton,
moving northeast at 50 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Flora around 405 PM CDT.
  Way around 430 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3244 9059 3251 9055 3255 9056 3276 9004
      3256 8995 3245 9024 3237 9060
TIME...MOT...LOC 2055Z 240DEG 45KT 3254 9045 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

DC
026 
WWUS54 KJAN 302110
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
410 PM CDT Wed Mar 30 2022

MSC049-089-163-302130-
/O.CON.KJAN.TO.W.0035.000000T0000Z-220330T2130Z/
Yazoo MS-Hinds MS-Madison MS-
410 PM CDT Wed Mar 30 2022

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 430 PM CDT FOR
SOUTHEASTERN YAZOO...NORTH CENTRAL HINDS AND CENTRAL MADISON
COUNTIES...
    
At 410 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Flora, or 14 miles northwest of Madison, moving
northeast at 45 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Annandale around 415 PM CDT.
  Canton around 425 PM CDT.
  Way around 435 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3263 9036 3276 9004 3256 8995 3245 9024
      3241 9043
TIME...MOT...LOC 2110Z 245DEG 37KT 3259 9030 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

TW
269 
WWUS54 KJAN 302121
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
421 PM CDT Wed Mar 30 2022

MSC049-163-302131-
/O.CAN.KJAN.TO.W.0035.000000T0000Z-220330T2130Z/
Yazoo MS-Hinds MS-
421 PM CDT Wed Mar 30 2022

...THE TORNADO WARNING FOR SOUTHEASTERN YAZOO AND NORTH CENTRAL HINDS
COUNTIES IS CANCELLED...
    
The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 800 PM CDT for central
Mississippi.

LAT...LON 3256 8995 3245 9024 3249 9025 3249 9031
      3266 9026 3267 9023 3266 9022 3268 9018
      3269 9015 3269 9014 3270 9013 3270 9010
      3273 9007 3274 9005 3275 9004
TIME...MOT...LOC 2121Z 254DEG 38KT 3262 9019 

$$

MSC089-302130-
/O.CON.KJAN.TO.W.0035.000000T0000Z-220330T2130Z/
Madison MS-
421 PM CDT Wed Mar 30 2022

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 430 PM CDT FOR CENTRAL
MADISON COUNTY...
    
At 421 PM CDT, a severe thunderstorm capable of producing a tornado
was located 7 miles north of Annandale, or 9 miles west of Canton,
moving east at 45 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Canton around 425 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3256 8995 3245 9024 3249 9025 3249 9031
      3266 9026 3267 9023 3266 9022 3268 9018
      3269 9015 3269 9014 3270 9013 3270 9010
      3273 9007 3274 9005 3275 9004
TIME...MOT...LOC 2121Z 254DEG 38KT 3262 9019 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

TW

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Mar 30, 1:13 PM CDT, 2 hours 23 minutes earlier.

Area forecast discussion, Mar 30, 1:13 PM CDT, 2 hours 23 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
113 PM CDT Wed Mar 30 2022

...SEVERE STORMS AND HIGH WINDS EXPECTED INTO THIS EVENING...

.UPDATE...
Updated for 18Z aviation discussion

&&

.AVIATION...
18Z TAF discussion:
Southerly winds sustained 25-30kts with gusts of 40-50 kts are
expected ahead of a line of TSRA. The TSRA could bring gusts to
75kts along with flight restrictions. The line of TSRA wl affect
GLH by 19Z and continue east across the area this aftn into evng.
The line is expected to be around the I-55 corridor around 22z and
east of MS by 03Z. Lighter winds are expected once the TSRA move
through. VFR conditions are expected to prevail away from TSRA
activity until after 05Z when MVFR ceilings will be possible. VFR
conditions are expected to prevail areawide Thursday after 14Z.

&&

.DISCUSSION...
Not much to add or change to the going forecast as expectations
remain the same as prev forecasts. JAN 12z sounding has a large
cap, but erosion of that cap through isentropic ascent and strong
forcing will focus convection in the line as has been prev noted.
I will add that the more S you go, the orientation of the deep
shear favors some discrete updrafts, but the lower/mid level
forcing is driving a linear mode. So, the trade of may be some
potential for a broken line in spots. Ultimately, same threats
hold with damaging winds, then some tornado threat.

Timing looks to be basically the same. The 12 hrrr is a tad slower,
but when assessing the current line and it's movement, the timing in
our graphics remains very solid. Anticipate tornado watches to be
added well in advance of the line with something out likely in the
11 to noon time window. /CME/

Prior discussion below:

Today and tonight...

Quite an active day in store for the region. Just walk outside and
you can tell something in the weather will occur today. It has been
very warm overnight with temperatures in the lower 70s through the
night. A very potent southerly wind has prevailed with the 850mb low
level jet really kicking in tonight. Sustained winds overnight have
been 15-20kts with gusts around 25-30kts, even a brief near 40kt
gust at JAN.

Much of the forecast thinking remains the same. The upper trough
across the west will continue to track east and become negatively
tilted with time. As this occurs, the 990mb surface low will track
across the Mid-Mississippi Valley region and deepen. The line of
storms currently ongoing over the DFW metroplex will continue to
track east through the morning hours. This line is expected to reach
the western part of our forecast are by around noon-1pm. Some of
this line may be a little broken at first before intensifying and
congealing more into a solid squall line/QLCS. This line is expected
to quickly become severe as it encounters an airmass that will reach
the low to mid 80s before it moves through. Widespread 1400-1600
J/kg of MUCAPE, 45-55kts of deep layer shear, 300-600 m2/s2 helicity
all look to be in place to organize storms and produce a potent QLCS
to move through the region today. Given the abundance of wind in
place today, widespread damaging winds up to 80mph is expected and
there remains potential for tornadoes as well, including a strong
tornado. CAM guidance still indicates less potential for discrete
storms to develop ahead of the line(which if one of these were to
occur would be more supportive to produce a strong tornado in this
environment). With sufficient mixing today, 20 degree
Temperature/dewpoint spreads would support higher LCL heights, which
could mitigate tornadogenesis but especially reduce the strong
tornado risk today. However this risk remains non-zero given the
sufficient shear and helicity in place and if a supercell were to
develop along the line then the risk for a stronger tornado would
exist. A moderate risk still is in place for the entire region.
However, it is prudent to note that with this event we are not
expecting the QLCS to produce quite the numbers of tornadoes as we
saw last week, though certainly an embedded one is possible. We are
most concerned about the damaging wind aspect of this line and this
will certainly be widespread and likely to affect a larger portion
of our population. Winds up to 80mph, in addition to the gradient
wind ahead of the line, will pose risks of downed trees and
powerlines and result in power outages.

Of additional concern is the gradient wind ahead of/outside of
thunderstorms today. As mentioned, winds are already stout this
morning and with additional mixing up to around 850mb which would
suggest tapping into gusts around 45-50kts, and increasing low level
jet, winds will only continue to get stronger ahead of the squall
line through the afternoon. Sustained winds of 25 to 35 mph will be
possible, but we could see some higher gusts of 55-60mph. Generally
speaking, I feel really good about the gusts nearing 55mph, but am
quite concerned about a few locations(likely more isolated than
widespread) of reaching 60mph. That being said, the gradient winds
will be as much of a concern ahead of the line and have gone ahead
and issued a High Wind Warning to account for this. Once the line
passes, winds will remain gusty but should return to gusts closer to
20-25mph through the evening into tonight. Gusts will diminish after
midnight to around 15mph.

As the line moves through the region, there could be some locally
heavy rainfall. However, given the quick movement to it and lack of
indications of any training storms, the flooding risk is of lower
concern and will continue to not mention this in the HWO or
graphics.

Hold on to your hats, folks....it will be a windy, active weather
day today! /28/

Thursday through Next Wednesday...

After Wednesday's system, the longterm is pretty quiet. There will
be a series of shortwaves introducing rain chances periodically
throughout the forecast. Thursday afternoon, the elongated trough
centered over the Midwest will begin to shift east and mid-level
ridging will start to build in behind it. Dry weather will prevail
Thursday and Friday as this happens. By Saturday morning the first
shortwave will push across the ArkLaMiss while at the same time, a
stalled boundary along the Gulf will help increase rain chances
across the Deep South. Long range models continue to struggle with
timing and how far north the rain will be so for now, kept light
rain through Saturday morning. By the afternoon, the previously
mentioned wave will have transitioned east and dry air will filter
into the region returning dry conditions across the area through
Monday. A second shortwave is expected Tuesday which will bring
another round of rain across the ArkLaMiss. Temperatures will vary
throughout the period. Thursday and Friday highs will range from the
60s to low 70s while a warming trend is expected Saturday through
Monday. Temperatures will warm into the upper 70s for most places
while some areas south of I-20 will see temps rise into the mid
80s. /JNE/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       83  50  69  43 / 100  45   0   0
Meridian      84  54  72  43 /  67  92   0   0
Vicksburg     81  48  70  43 / 100  13   0   0
Hattiesburg   84  55  75  45 /  74  93   0   0
Natchez       80  49  71  45 / 100  13   0   0
Greenville    79  47  66  42 / 100  13   0   0
Greenwood     81  48  66  41 / 100  33   0   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...High Wind Warning until 7 PM CDT this evening for MSZ018-019-
     025>066-072>074.

LA...High Wind Warning until 7 PM CDT this evening for LAZ007>009-015-
     016-023>026.

AR...High Wind Warning until 7 PM CDT this evening for ARZ074-075.

&&

22/CME/28/JNE
Hazardous weather outlook, Mar 30, 4:11 AM CDT, 11 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
411 AM CDT Wed Mar 30 2022

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-034-040-041-047-
059-060-310915-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar-
Sunflower-Washington-Issaquena-Sharkey-Warren-Jefferson-Adams-
411 AM CDT Wed Mar 30 2022

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, northwest Mississippi, southwest
Mississippi, and west central Mississippi.

.DAY ONE...Today and Tonight

SEVERE THUNDERSTORMS
THREAT...Moderate
TIMING...Today

NON-THUNDERSTORM WINDS
THREAT...Significant
TIMING...Today

Today, severe storms are expected and significant severe weather
is possible for the entire outlook area this afternoon into
this evening. The primary hazards will be damaging wind gusts up
to 80 mph and possible tornadoes. A strong tornado can not be
ruled out.

(https://www.weather.gov/images/jan/graphicast/1.png)

Today, sustained winds of at least 25 to 35 mph with gusts of up
to 55 mph are expected across the forecast area before
thunderstorms arrive.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region today.

MSZ025>033-035>039-042>046-048>058-061>066-072>074-310915-
Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-Choctaw-
Oktibbeha-Humphreys-Holmes-Attala-Winston-Noxubee-Yazoo-
Madison MS-Leake-Neshoba-Kemper-Hinds-Rankin-Scott-Newton-
Lauderdale-Claiborne-Copiah-Simpson-Smith-Jasper-Clarke-
Franklin MS-Lincoln-Lawrence-Jefferson Davis-Covington-Jones-
Marion-Lamar-Forrest-
411 AM CDT Wed Mar 30 2022

This hazardous weather outlook is for portions of central
Mississippi, east central Mississippi, north central Mississippi,
northeast Mississippi, and south central Mississippi.

.DAY ONE...Today and Tonight

SEVERE THUNDERSTORMS
THREAT...Moderate
TIMING...Today through Tonight

NON-THUNDERSTORM WINDS
THREAT...Significant
TIMING...Today

Today, severe storms are expected and significant severe weather
is possible for the entire outlook area this afternoon into this
evening. The primary hazards will be damaging wind gusts up to 80
mph and possible tornadoes. A strong tornado can not be ruled out.

(https://www.weather.gov/images/jan/graphicast/1.png)

Today, sustained winds of at least 25 to 35 mph with gusts of up
to 55 mph are expected across the forecast area before
thunderstorms arrive.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region today
through tonight.

14

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
High...Significant severe thunderstorms and tornadoes are
 likely with strong or violent tornadoes possible.
Moderate...Significant severe thunderstorms and tornadoes are
 likely with strong tornadoes possible.
Enhanced...Severe thunderstorms are likely and tornadoes are
 possible.
Slight...Severe thunderstorms and tornadoes are possible.
Marginal...Isolated severe thunderstorms are possible.

*NON-THUNDERSTORM WINDS*
Significant...Scattered downed trees and power lines are likely
 due to sustained winds over 35 mph and potential wind gusts
 greater than 50 mph.
Elevated...A few downed trees and power lines are possible due
 to sustained winds ranging from 25 to 35 mph and potential for
 wind gusts over 40 mph. Travel will also be difficult for those
 in high profile vehicles.
Limited...Weak trees and limbs may break and fall due to
 sustained winds up to 25 mph and wind gusts around 35 mph.
 High profile vehicles could also be affected.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   https://www.weather.gov/jan/safe
Latest Weather Briefing...
   https://www.weather.gov/jan/weather_briefing

Find NWS JAN on Facebook...
   https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   https://www.youtube.com/user/NWSJacksonMiss

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

Storm Prediction Center (SPC)...
   https://www.spc.noaa.gov/
Meso Analysis...
   https://www.spc.noaa.gov/exper/mesoanalysis/
Day 1 through 3 Outlooks...
   https://www.spc.noaa.gov/products/outlook/
Storm Reports...
   https://www.spc.noaa.gov/climo/online/

In the hours before

Local storm report, Mar 30, 3:15 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
315 PM CDT WED MAR 30 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0304 PM     TSTM WND DMG     12 SW VALLEY PARK       32.53N 91.04W
03/30/2022                   WARREN             MS   EMERGENCY MNGR

            2 TREES DOWNED ALONG SEA ISLAND DR ON EAGLE
            LAKE.

&&

DL
Local storm report, Mar 30, 3:20 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
320 PM CDT WED MAR 30 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0208 PM     NON-TSTM WND DMG 1 WSW PETAL             31.34N 89.27W
03/30/2022                   FORREST            MS   AMATEUR RADIO

            POWERLINE DOWNED BY FALLEN LARGE LIMB ALONG
            W 6TH AVE.

&&

DL
Local storm report, Mar 30, 3:21 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
321 PM CDT WED MAR 30 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0207 PM     NON-TSTM WND DMG 1 NNE ARNOLD LINE       31.35N 89.36W
03/30/2022                   FORREST            MS   EMERGENCY MNGR

            TREES AND POWERLINES DOWN NEAR THE CITY GOLF
            COURSE ALONG CLASSIC DRIVE AND GOLF COURSE
            ROAD.

&&
Local storm report, Mar 30, 3:24 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
324 PM CDT WED MAR 30 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     NON-TSTM WND DMG 3 E HOLLY RIDGE         33.45N 90.70W
03/30/2022                   SUNFLOWER          MS   LAW ENFORCEMENT

            MOBILE HOME OVERTURNED ALONG US 82.

&&

DL
Local storm report, Mar 30, 3:27 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
327 PM CDT WED MAR 30 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 PM     TSTM WND DMG     11 NW KINGS             32.51N 90.99W
03/30/2022                   WARREN             MS   EMERGENCY MNGR

            ROOF BLOWN OFF A HOUSE ON LO STO RD ON EAGLE
            LAKE.

&&

DL
Local storm report, Mar 30, 3:35 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
335 PM CDT WED MAR 30 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0321 PM     TSTM WND GST     2 SW SHELBY             33.93N 90.79W
03/30/2022  M83 MPH          BOLIVAR            MS   MESONET

            RECORDED AT CWOP SITE NEAR SHELBY. SUSTAINED
            52 MPH, GUSTING TO 83 MPH. POSSIBLE TORNADO.

&&

DL

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 3:44 AM CDTHigh Wind WarningJANAdams, Attala, Bolivar, Carroll, Choctaw, Claiborne and 41 more15 hr
Mar 30, 2:13 PM CDTTornado WarningJANIssaquena, Sharkey, Washington62 min
Mar 30, 2:21 PM CDTSevere Thunderstorm WarningJANWarren39 min
Mar 30, 2:31 PM CDTSevere Thunderstorm WarningJANBolivar, Washington74 min
Mar 30, 2:52 PM CDTTornado WarningJANIssaquena, Sharkey, Warren, Yazoo68 min
Mar 30, 2:57 PM CDTSevere Thunderstorm WarningJANClaiborne, Copiah, Hinds, Warren63 min
Mar 30, 2:59 PM CDTTornado WarningJANHumphreys, Issaquena, Sharkey, Sunflower, Washington, Yazoo61 min
Mar 30, 3:04 PM CDTSevere Thunderstorm WarningJANAdams, Jefferson56 min
Mar 30, 3:12 PM CDTTornado WarningJANBolivar33 min
Mar 30, 3:20 PM CDTSevere Thunderstorm WarningJANLeflore, Sunflower70 min
Mar 30, 3:31 PM CDTSevere Thunderstorm WarningJANAdams, Claiborne, Franklin, Jefferson44 min
Mar 30, 3:47 PM CDTSevere Thunderstorm WarningJANCarroll, Grenada, Holmes, Humphreys, Leflore73 min
Mar 30, 3:54 PM CDTTornado WarningJANHolmes, Yazoo66 min
Mar 30, 3:59 PM CDTSevere Thunderstorm WarningJANClaiborne, Copiah, Hinds, Madison61 min
Mar 30, 4:11 PM CDTFlash Flood WarningJANWarren97 min
Mar 30, 4:23 PM CDTTornado WarningJANHinds, Rankin52 min
Mar 30, 4:24 PM CDTSevere Thunderstorm WarningJANMadison, Yazoo66 min
Mar 30, 4:30 PM CDTSevere Thunderstorm WarningJANClaiborne, Copiah, Franklin, Jefferson, Lincoln60 min
Mar 30, 4:32 PM CDTTornado WarningJANAttala, Carroll, Choctaw, Holmes, Montgomery, Webster58 min
Mar 30, 4:34 PM CDTTornado WarningJANAttala, Leake, Madison56 min
Mar 30, 4:38 PM CDTSevere Thunderstorm WarningJANGrenada, Montgomery55 min
Mar 30, 4:57 PM CDTSevere Thunderstorm WarningJANCopiah, Hinds, Leake, Madison, Rankin, Scott and 1 more48 min
Mar 30, 4:58 PM CDTTornado WarningJANLeake, Madison, Rankin, Scott41 min
Mar 30, 5:20 PM CDTTornado WarningJANChoctaw, Clay, Oktibbeha, Webster55 min
Mar 30, 5:23 PM CDTSevere Thunderstorm WarningJANAttala, Choctaw, Leake, Neshoba, Winston54 min
Mar 30, 5:25 PM CDTSevere Thunderstorm WarningJANCopiah, Lawrence, Lincoln, Simpson50 min
Mar 30, 5:32 PM CDTTornado WarningJANAttala, Leake26 min
Mar 30, 5:44 PM CDTSevere Thunderstorm WarningJANRankin, Scott, Simpson, Smith46 min
Mar 30, 6:05 PM CDTSevere Thunderstorm WarningJANChoctaw, Clay, Noxubee, Oktibbeha, Webster, Winston55 min
Mar 30, 6:14 PM CDTSevere Thunderstorm WarningJANCovington, Jefferson Davis, Lawrence, Simpson46 min
Mar 30, 6:17 PM CDTTornado WarningJANClay, Oktibbeha24 min
Mar 30, 6:29 PM CDTSevere Thunderstorm WarningJANNewton, Rankin, Scott, Simpson, Smith61 min
Mar 30, 6:40 PM CDTSevere Thunderstorm WarningJANKemper, Neshoba, Noxubee, Winston64 min
Mar 30, 6:40 PM CDTTornado WarningJANJasper, Smith27 min
Mar 30, 6:49 PM CDTSevere Thunderstorm WarningJANCovington, Jefferson Davis, Smith41 min
Mar 30, 6:53 PM CDTSevere Thunderstorm WarningJANClay, Lowndes, Noxubee, Oktibbeha82 min
Mar 30, 6:54 PM CDTSevere Thunderstorm WarningJANCovington, Marion51 min

Nearby

Tornado Warnings in Mississippi, 2022Every tornado warning in 2022Tornadoes in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.